There has been a recent rise in suspected opiod poisonings according to Algoma Public Health.

Communication manager, Leo Vecchio say the emergency department in Sault Ste. Marie saw a higher than usual number of suspected opioid poisonings from November 26th to December 2nd .
Vecchio says users should take added precautions, such as having a Naloxone kit, which is available for free from their service or local pharmacies.

Still with the story, the KNOW MORE Awareness Tour is stopping in Greater Sudbury on December 3rd and 4th.
The KNOW MORE Awareness Tour was created by Health Canada to engage youth aged 13-18 in conversations about the harms of opioid use.

The tour is hosted at Collège Boréal and supported by the Community Drug Strategy including all four school boards, Greater Sudbury Police Service, North East Local Health Integration Network, and Public Health Sudbury & Districts.

Street drugs can be mixed with dangerous substances, like fentanyl, that can cause an opioid poisoning. You may not be able to taste, smell or see it.
An opioid poisoning occurs when a person uses more of a substance, or a combination of substances, than their body can handle. Opioid poisonings can be fatal.
“Opioid poisoning does not discriminate,” says Dr. Jennifer Loo, associate medical officer of health “and neither should we when it comes to getting people the health services and help they need.  Anyone who uses drugs should carry naloxone and make sure they always have someone with them when they use.  And all of us can help by learning more about the issue and knowing how to connect someone to support services if a friend or loved one reaches out.”
Get a free naloxone kit from Algoma Public Health by calling 705-942-4646 or 1-866-892-0172. You can also get a naloxone kit at participating pharmacies or community organizations